I have been on the depo shot for over a year but I just recently started seeing blood, not a lot but more than there should be. is this normal or should I go talk to my doctor?
Irregular bleeding is a hallmark of Depo. Unless it is very heavy (soaking a super plus tampon or pad every hour) then dont worry. It is just the hormone shifts causing it. It is pretty normal. You may not have a period for months then all of a sudden have one out of the blue then may or may not have another. It is one of the biggest reasons for women to quit Depo-that and weight gain are the two biggest complaints.
As this is new bleeding, having been on Depo for a year, I'd want to go to see my Doctor or Family Planning clinic & check that there is nothing other that may be causing the bleeding.
Once that's been ruled out, they may try bringing your next shot forward by a couple of weeks. Sometimes having the next shot or two just those few weeks earlier, is enough to stop the bleeding & allow you to return to having them every 12 weeks. I was on Depo over 18 yrs with a couple of breaks, & occasionally that is what they had to do to stop the annoying intermittent bleeding I'd get from time to time. It always worked for me.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Mar 2013 • 1 answer
Posted 5 Nov 2014 • 1 answer
Posted 25 May 2015 • 1 answer
Depo-Provera - I have been on the depo shot since jan through out the first two shot I bled non stop
Posted 27 Jul 2015 • 1 answer
Posted 5 Nov 2015 • 1 answer